MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.7MM SHORT DRILL {} BIT W/QC; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 2.7MM SHORT DRILL {} BIT W/QC; PLATE, FIXATION, BONE
Catalog Number 71173502
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/07/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during osteosynthesis of tibial plateau fractures, the surgery was performed according to the corresponding surgical technique but the drill bit was broken in the last block, with fragment ending up inside the patient.Surgeon decided not to retrieve the fragment.
 
Additional Manufacturer Narrative
A correction based on additional information received.
 
Additional Manufacturer Narrative
[(b)(4)].
 
Additional Manufacturer Narrative
A correction based on additional information received.
 
Event or Problem Description
Fragment is noted to be approximately 2.5cm in size and away from the joint area with little potential for movement.

Brand Name
2.7MM SHORT DRILL {} BIT W/QC
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6986466
Report Number1020279-2017-00939
Device Sequence Number13478286
Product Code HRS
UDI-Device Identifier03596010519702
UDI-Public03596010519702
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2025
Device Catalogue Number71173502
Device Lot Number16ANG0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer11/09/2017
11/16/2017
11/16/2017
11/16/2017
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date11/10/2017
12/05/2017
01/30/2018
01/31/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR
Patient Weight56